MAUDE Adverse Event Report: STRYKER GMBH SONICANCHOR KIT 2.5X10 MM / FORCE FIBRE #0 / C-2; PIN, FIXATION, SMOOTH

STRYKER GMBH SONICANCHOR KIT 2.5X10 MM / FORCE FIBRE #0 / C-2; PIN, FIXATION, SMOOTH
Model Number 1910-1272S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Implant was a bioabsorbable that left behind the patient's own bone marrow edema.
 
Event or Problem Description
It was reported: "the patient slowly developed a reaction at the implant site (fibula) resulting in pain and swelling after an atf primary repair.Implant was a bioabsorbable that left behind the patient's own bone marrow edema.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.A review of the device history for the reported lot did not indicate any abnormalities.In particular sterilization steps and the irradiation protocol were checked in detail and no deviations verified and thus, we exclude a manufacturing error.No corrective actions are required at this time.During screening study on cytotoxicity to address (b)(6)[1] and fda`s blue book memorandum, tests were performed and according to summary [excerpts] ¿¿existing data regarding the biocompatibility of the sonicanchor 3 year acc.Aged were summarized¿the biological and chemical patient risks were assessed based on the existing data.The cytotoxicity test of the sonicanchor resulted in no cytotoxic effects.Therefore, the requirements acc.Iso 10993-1 [1] are fulfilled in terms of cytotoxicity.¿ received information were forwarded to an hcp for a medical statement and according to him [excerpts]: ¿¿bioresorbable products sometimes take a very long time to dissolve completely.Even self-dissolving sutures are sometimes found after many months.And dissolution itself naturally leads to a prolonged, i.E., greatly prolonged reaction, or exposure to foreign materials, and thus places higher demands on biocompatibility than a product that does not dissolve and (at least in our opinion) then becomes largely biologically inactive.¿ a more detailed clinical statement is not possible on the info currently given.Furthermore, whether an allergy test was performed was requested but to no avail.However, material sensitivity reactions are clearly pointed out as adverse effects under the corresponding labelling.Finally, due to information available an exact root cause could not be determined but it could not be excluded that the reported event is rather clinical than device related.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.

Brand Name
SONICANCHOR KIT 2.5X10 MM / FORCE FIBRE #0 / C-2
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
marilyne chaumont
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12413622
Report Number0008031020-2021-00398
Device Sequence Number17078317
Product Code HTY
UDI-Device Identifier07613327096163
UDI-Public07613327096163
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K143063
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/06/2018
Device Model Number1910-1272S
Device Catalogue Number1910-1272S
Device Lot Number1000287745
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/01/2020
Supplement Date Received by Manufacturer11/11/2021
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/06/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age13 YR
Patient SexFemale